Hail, Dallas
- When
- May 29, 1:10 PM CST
- Where
- Dallas County, Irving
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.817, -96.917
Relayed by Lake Charles National Weather Service Forecast Office.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 29, 11:17 AM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1217 PM CDT MON MAY 29 2006 .AVIATION... AGREE WITH CWSU THAT WE CAN EXPECT GENERALLY VFR CONDITIONS ALTHOUGH WILL HAVE TO INCLUDE CB...AT LEAST VCNTY...IN TAFS THIS AFTERNOON/EVENING AS CONVECTION DEVELOPS WEST AND NORTH. OTHERWISE NO PROBLEMS WITH CIGS/VSBYS UNTIL EARLY TUESDAY MORNING WHEN SCT MVFR CIGS ARE PSBL ONCE AGAIN. 42 && .UPDATE... 1100 AM... THE MCS OVER SOUTHEAST TEXAS CONTINUES TO SHOW VERY LITTLE MOVEMENT. SATELLITE WATER VAPOR IMAGERY SHOWS A WEAK VORTEX OVER SOUTHEAST TEXAS AS OF 15Z. THE LIFT ASSOCIATED WITH THIS VORTEX...ALONG WITH DEEPER MOISTURE...AND SOME DAYTIME HEATING...WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN HALF OF NORTH TEXAS THIS AFTERNOON INTO THIS EVENING. HAVE ADJUSTED THE 20 PERCENT POPS LINE FOR THIS AFTERNOON AND EVENING JUST SLIGHTLY FARTHER WEST TO THE I-35/I-35W. OTHERWISE...MADE SOME MINOR TEMP/DEWPOINT/WIND ADJUSTMENTS FOR ON-GOING TRENDS. UPDATES HAVE ALREADY BEEN SENT. #58 && .CLIMATE... 915 AM CDT MON MAY 29 2006 THE OBSERVERS AT DFW ARE MANUALLY RECORDING THE TEMPERATURE. THE TEMPERATURE YESTERDAY /MAY 28TH/ SUPPOSEDLY FELL TO 71 DEGREES AT 847 AM CDT. THIS READING WAS ERRONEOUS...AND THE DAILY CLIMATE ISSUED THIS MORNING REFLECTED A LOW OF 76 DEGREES. THE ACTUAL LOW TEMPERATURE THROUGH 12Z MAY 28TH WAS 78 DEGREES. THE 76 DEGREE LOW TEMPERATURE TIED THE RECORD HIGH MINIMUM FOR MAY 28TH AT DALLAS/FORT WORTH PREVIOUSLY SET IN 1927 AND 1996. THE TEMPERATURE THIS MORNING SUPPOSED FELL FROM 75 DEGREES AT 3 AM TO 69 DEGREES AT 4 AM. EVERY SURROUNDING SITE WAS 5 TO 7 DEGREES WARMER. THE DFW ASOS REPORTED A LOW OF 67 DEGREES AT 656 AM CDT. WHEN WE TALKED WITH THE OBSERVER...WE CONFIRMED ONCE AGAIN THAT THE TEMPERATURE WAS INCORRECT AND THEY STARTING TAKING TEMPERATURES MANUALLY. THE LOW TEMPERATURE FOR THIS MORNING WILL PROBABLY BE 73 DEGREES. #58 && .AVIATION... 645 AM CDT MON MAY 29 2006 BEST CHANCES FOR CONVECTION TODAY SHOULD BE EAST OF TAF SITES AS SUBSIDENCE WILL BE TAKING PLACE ON THE WESTERN SIDE OF THE UPPER LOW. STRATUS IS NOW MOVING UP FROM THE SOUTH...AND WITH HIGHER PWS TODAY...WOULD EXPECT MVFR CIGS TO HANG AROUND THROUGH NOON. WINDS WILL BE S/SE NEAR 10-15KT THROUGH THE PERIOD. WILL FORECAST PERSISTENCE FOR TONIGHT REGARDING ANOTHER ROUND OF STRATUS AFTER 10Z...HOWEVER CONCERNS ON STRENGTH OF SOUTHERLY FLOW AND POSITION OF UPPER LOW MAKE THIS PART OF THE FORECAST RATHER LOW IN CONFIDENCE. NEXT SHIFT MAY ALSO NEED TO CONSIDER CONVECTION CHANCES AT KACT LATE TONIGHT WHERE NOCTURNAL CONVECTION MAY WANDER INTO THE VICINITY. TR.92 && .PREV DISCUSSION... CURRENT WATER VAPOR SATELLITE IMAGERY CONTINUES TO SHOW A WEAK MID-LEVEL CIRCULATION IN PLACE ACROSS EAST TEXAS...AND THIS FEATURE IS EXPECTED TO REMAIN NEARLY STATIONARY FOR THE NEXT 48 HOURS...AS UPPER LEVEL STEERING FLOW REMAINS VERY WEAK ACROSS THE SOUTHERN PLAINS. THUS...NO SIGNIFICANT CHANGES ON THE SYNOPTIC SCALE ARE ANTICIPATED THROUGH TUESDAY. LARGE SCALE ASCENT WITH THIS UPPER LOW WILL REMAIN VERY WEAK...BUT SLIGHTLY COLDER TEMPERATURES ALOFT AND STEEPER MID-LEVEL LAPSE RATES ACROSS EASTERN HALF OF THE FORECAST AREA WILL PROVIDE A VERY FAVORABLE ENVIRONMENT FOR THE DEVELOPMENT OF SCATTERED/DIURNAL PULSE-TYPE CONVECTION...ESPECIALLY ALONG ANY RESIDUAL OUTFLOW BOUNDARIES IN THE AREA. WILL MAINTAIN HIGHEST POPS ACROSS THE EASTERN ZONES...WITH ACTIVITY EXPECTED TO DEVELOP BETWEEN 18-21Z ON MONDAY/TUESDAY AFTERNOONS...AND DIMINISH SHORTLY AFTER DUSK. PROGGED VALUES OF SBCAPE INDICATE A SLIGHT RISK OF SEVERE WEATHER WITH THE STRONGEST CORES...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DOWNBURST WINDS. THE UPPER LOW MAY RETROGRADE SLIGHTLY ON TUESDAY...WITH SLIGHT CHANCE POPS DRAWN A BIT FURTHER WESTWARD AS A RESULT. MAXIMUM TEMPERATURES WILL BE COOLEST ACROSS THE EAST...WHERE PRECIPITATION WILL BE MORE SCATTERED AND MORNING STRATUS WILL BE SLOWER TO ERODE. HOWEVER...GENERALLY ANTICIPATE LOWER 90S IN THE AFTERNOON...AND MID 70S AT NIGHT...DESPITE THE COOL BIAS IN RECENT FWC/MAV/MET MOS DATA. MODELS ARE IN GENERAL AGREEMENT ON A SUBTLE BUT SIGNIFICANT VEERING OF THE MID-LEVEL FLOW ACROSS NORTH TEXAS...BEGINNING ON TUESDAY NIGHT/WEDNESDAY MORNING...AS A TRAILING SHORTWAVE TROUGH TRANSLATES ACROSS THE NORTHERN PLAINS WHILE HEIGHT RISES BECOME ESTABLISHED ACROSS THE SOUTHERN ROCKIES. THIS WILL ALLOW THE LOW-LEVEL JET TO BECOME ORIENTED FAVORABLY FOR THE DEVELOPMENT OF A LARGE MCS ALONG SOUTHWARD DRIFTING FRONTAL BOUNDARY ACROSS WESTERN OKLAHOMA ON TUESDAY NIGHT. THIS MCS WILL LIKELY PROPAGATE SOUTHWARD...AND CROSS THE RED RIVER EARLY WEDNESDAY MORNING. HAVE INCREASED POPS AND DECREASED TEMPERATURES FOR THE NORTHEAST HALF OF THE AREA ON WEDNESDAY...DUE TO EXPECTATIONS OF AN MCS AND ASSOCIATED OUTFLOW TRACKING SOUTHEASTWARD ACROSS THE AREA DURING THE DAY. THE REMNANTS OF THIS MCS WILL LIKELY LINGER ACROSS THE SOUTHEASTERN PORTION OF THE FORECAST AREA INTO THE DAY ON THURSDAY...AS STEERING FLOW WILL REMAIN WEAK ACROSS THE REGION. HOWEVER...AIRMASS RECOVERY IN THE WAKE OF THIS FEATURE WILL LIKELY BE SUFFICIENT FOR THE FORMATION OF ISOLATED/WIDELY SCATTERED CONVECTION ALONG COLD FRONT...WHICH WILL MOVE ACROSS THE REGION ON THURSDAY NIGHT/FRIDAY MORNING. CONVECTION CHANCES WILL DIMINISH ACROSS ALL BUT THE FAR SOUTHERN ZONES DURING THE DAY ON FRIDAY...AS COLD FRONT STEADILY PUSHES SOUTHWARD ACROSS THE AREA. SOUTHWARD ADVECTION OF A DRIER AIRMASS WILL RESULT IN A PLEASANTLY COOL MORNING ON SATURDAY...BEFORE LOW-LEVEL MOISTURE RETURNS LATER IN THE DAY. GFSLR/ECMWF IMPLY THAT NORTHWEST FLOW REGIME ALOFT WILL BECOME REESTABLISHED ACROSS THE PLAINS THIS WEEKEND...WITH AMPLE LOW-LEVEL MOISTURE AVAILABLE FOR CONVECTION. HOWEVER...GIVEN LACK OF LARGE SCALE FORCING IN MODEL GUIDANCE...WILL LEAVE THE FORECAST DRY AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 92 75 91 75 / 10 10 20 30 WACO, TX 90 73 89 73 / 10 10 20 10 PARIS, TX 87 69 87 68 / 40 20 40 30 DENTON, TX 91 71 91 68 / 10 10 20 30 MCKINNEY, TX 90 71 90 69 / 10 10 20 30 DALLAS, TX 90 76 90 76 / 10 10 20 30 TERRELL, TX 89 71 89 71 / 20 10 20 20 CORSICANA, TX 88 73 88 73 / 20 10 20 10 TEMPLE, TX 90 73 90 73 / 10 10 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 65/DD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 151 PM CDT MON MAY 29 2006 TXZ118-119-291915- DALLAS-TARRANT- 151 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER UPDATE... AT 151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OVER GRAND PRAIRIE...STATIONARY. CITIES IN THE PATH OF THIS STORM INCLUDE BEDFORD...COCKRELL HILL... COLLEYVILLE...DUNCANVILLE...EULESS...GRAND PRAIRIE AND IRVING. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 209 PM CDT MON MAY 29 2006 TXZ145-291945- HILL- 209 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER UPDATE... AT 208 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF HILLSBORO. THE STORM WAS NEARLY STATIONARY. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE STORM. THOSE ENGAGED IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER IMMEDIATELY IF LIGHTNING IS SEEN OR THUNDER IS HEARD. IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED. 25
The Dallas/Ft Worth radar (KFWS), 45 km away, was scanning. The volume nearest the first event began at 19:09 UTC.
1 hail. Local standard time, as filed.
Relayed by Lake Charles National Weather Service Forecast Office.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511232.